Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
KLchan

Help!! On accutane but unable to get next prescription until at least 20 days after ive run out!

Recommended Posts

Hi

I've been on accutane for less than a month, and I had an appointment to see my dermatologist this Thursday to renew my prescription. However, because I'm so hopelessly disorganized and forgetful I only found out today that my appointment had been cancelled and that I was supposed to call long ago to make a new appointment. After calling the clinic this morning, I found that the earliest time I could see my dermatologist would be on the 20th of September (understandably, this is the busy uchicago hospital, and it's always been difficult to make an appointment for any doctor).

That's exactly 20 days after my accutane has run out. Considering how I can only get the prescription by personally seeing the doctor, is my situation basically hopeless? Is it possible at all to go to another clinic (or at least another dermatologist here) for just september's prescription?

If not, how bad is this going to be for my skin? Will I break out like crazy on the days that I'm not on accutane? Should I take it one pill per day now, or take it ever other day, so that I'm at least on half of it for a longer period of time? Or am I just screwed no matter what? :(

Share this post


Link to post
Share on other sites

start making calls today....

you should be able to find another doctor to fill in for you......... travel if you have to.....

step up and start making calls......

Share this post


Link to post
Share on other sites

Since it's your total dosage that counts, temporarily quitting accutane will not cause you to breakout, or have weird side effects.

Now I'm talking about a week or 2. Like for instance my derm told me that she told her clients to stop taking accutane the week before they went on a sunny holiday. So that's 2 weeks without accutane, and it was fine.

20 days is almost 3 weeks, so I'm not sure about that. You could possibly lower your daily dosage, and stretch it out until the 20th September with the pills you have left. Just a thought. In the meantime, you'll enjoy lowered side effects as a result of lowering your dosage. That way, you're not stopping either.

In any case, giving up tane for 2 weeks is not a big issue.

Share this post


Link to post
Share on other sites

I was nearly in the same situation in that I was going to go on holiday before I could pick up my prescription. Luckily they sent it to me, but the nurse said that even if I don't get it, accutane still stays in your blood so as long as you get your total dose its fine.

Share this post


Link to post
Share on other sites

i would also keep calling the derm's office... some people must HAVE to cancel their appt and maybe you can get in to one of those cancelled time slots! good luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×